[IPk] Re: ip-uk-digest V2 #431 - high BG's
It's interesting to see that quite a number of you experience sudden changes
in control resulting in high BG and ketones with no obvious reason for it.
It seems to me that the analog insulins must somehow be able to maintain the
status quo on low doses but as soon as some trigger sends the BG's high,
insulin resistance increases dramatically.
I have had a similar few days myself recently. I'm shortly going to start
pump therapy so my high bg's are nothing to do with pumps. My basal level
is covered by glargine which had got down to a very small daily dose which
I thought was due to me increasing my exercise and the hotter weather.
Suddenly any BG I did was in the teens and I was bolusing extra humalog
injections all over the place and needing quite a bit extra to cover carbs
in meals. The disadvantage of glargine is that I can only chamge the basal
level properly each 24 hours and then it's only guessing whether to go up
one or two units. I think I could obviously inject an extra unit or two any
time in the 24 hours but it seems to take a day or so to stabilise anyway.
It's a real nuisance isn't it when you're busy at work etc. and trying to
keep tabs on whatever the little monster is that sends BG's galloping around
doing their own thing!!!! I hope I've knocked mine back into shape again
now with a higher basal dose, higher humalog boluses and a reduction in carb
intake as touch wood they seem to have settled after 72 hours. I'll
increase my carb intake before I reduce anything.
I wonder what it is that causes these upsets? Is it environmental or is it
some trigger that increases insulin resistance eg antibodies to the analog
insulin, like the autoimmune destruction of the beta cells that caused the
Type 1 disease in the first place???? Just musing on the problem and I do
hope you are all getting the monster knocked back into conforming!!
Type 1 36 years
for HELP or to subscribe/unsubscribe, contact: